View Full Version : does adhd mess with your hormones makes them off balance


Guest1
08-21-07, 03:24 PM
i need help with that

pedalpounder
08-21-07, 05:12 PM
Yes. Dopamine and Norepinephrine are hormones and ADHD is believed to be an imbalance of those. So by definition, yes.

I don't think that's really what you're asking though. I think if you were more specific you could get some better answers.

Guest1
08-21-07, 05:13 PM
meaning i get horny for like a day then i do something then im good for a month without it

pedalpounder
08-21-07, 05:22 PM
I think you'll find just as much variety of sexual need in ADDers as non-ADDers. But, I don't know.

If you found out that ADHD does indeed cause your particular situation, what would you do about it? What would knowing help?

That said, I think I read somewhere that Adderall and Amphetamines in general increase libido. I can't remember if you're medicated or not... I think you are, right? A lot of meds have sexual side effects (most for the worse, I believe). If you're on birth control, that's definitely a huge one that messes up your libido. "The pill" is like chemical castration. Ok, well, not castration cause girls don't have those... but you know what I mean.

Otherwise, if your cycle is repetitive and 'monthly', it could very well be tied to your normal hormonal cycle. Women tend to have peak libido about 2 weeks prior to the start of their period, which, go figure, also coincides with when you can get pregnant. How convenient!

Guest1
08-21-07, 05:38 PM
no meds here but the guy i know is on meds he gets "aroused " but can get him to Orgasm is that side affect or just meds

meadd823
08-21-07, 05:59 PM
Whoa. . .. wow . .. . hmmmmmm let me see.

ADHD / sex drive???

I do not know if ADD has as much to do with the sexual drive as it does the way we handle it.

I thought the question was worded in an interesting way because I have always seen it as my hormones messing with my ADD. I guess because the ADD was here first.

Female - well around the time of ovulation the sex drive increase{apx once every 21-28 days}, It is the bodies way of letting you know it is time to be "fertilized". Probably improves the chances of reproduction which would have some obvious evolutionary advantages.


the guy i know is on meds he gets "aroused " but can get him to Orgasm is that side affect or just meds

CNS stimulents can have this side effect upon some males.


Moderator Moment

***Just a reminder to encourage all to use appropiate termonolgy teens do visit these areas and the site is adult orientated and some adult themes are discussed but we need to be mindful of our younger members who may read what is written.

For adult relationship discussions that go beyong ??? uhh PG-13, we do have a private relationship area for adult members. Interested adults can see minn306 for further information about this area.

Fraz_2006
08-21-07, 06:46 PM
All I know is that strong stimulant drugs such as Adderall and dex ect..

Can mess with the sex drive.

People enjoy sex because it gives pleasure and stimulates, which of course increases your dopamine.

But because your dopamine is increased due to taking a stimulant drug such as adderall, it can take away your libido due to over stimulation.

Guest1
09-02-07, 06:09 PM
thanks everyone

Scattered
09-02-07, 06:19 PM
does adhd mess with your hormones makes them off balance I'd actually say it's more like your hormones messing with your ADD. There definately seems to be a connection monthly when estrogen levels drop and many women's ADD gets much worse for a bit. Some researchers believe estrogen effects dopamine utilization (that effects focus and such). Since the ADD system is already a bit unbalanced, hormonal fluxuations just make things worse. Girls frequently have more problems with their ADD at puberty although others find their ADD sympoms getting better -- we're all so different -- what can you say?;)

Guest1
09-02-07, 06:21 PM
i mean what do u mean i get horny or dont get horny i dont get it to well what you just explain to meI'd actually say it's more like your hormones messing with your ADD. There definately seems to be a connection monthly when estrogen levels drop and many women's ADD gets much worse for a bit. Some researchers believe estrogen effects dopamine utilization (that effects focus and such). Since the ADD system is already a bit unbalanced, hormonal fluxuations just make things worse. Girls frequently have more problems with their ADD at puberty although others find their ADD sympoms getting better -- we're all so different -- what can you say?;)

Scattered
09-02-07, 06:26 PM
You know -- I just did a very ADD thing and read your initial question without reading all the following posts. I mistakenly assumed you were asking about the worsened fogginess and such that lots of women have at certain times of the month because of hormonal fluxuations. Reading back -- it's obvious that I missed the boat entirely (that wouldn't be the first time!:o ).

As far as sex drive goes, I think Tammy is right. That probably has more to do with the hormones themselves going up and down -- the ADD is the thing that stays all the time -- the hormones changing probably effect your drive a lot more than your ADD. A lot of ADDers have trouble staying focused on sexual things or stopping what they're doing long enough to shift into sexual mode. Driven to Distraction talks about that a bit.

Guest1
09-02-07, 06:37 PM
no i mean if hes on meds but he wont have an orgasm at all and stays erect whats that mean hes adhd to but on meds im not on meds

Scattered
09-02-07, 06:43 PM
I'm not a medical person, but perhaps it has to do with his focus problems. If he has trouble staying fully focused (which many ADDers -- even guys have trouble with) he may not get all the way there. It also could be a medication side effect -- not a common one that I've heard of with stimulent medication which is what most ADD meds are, but everyone responds a bit differently to medication. I'd encourage him to talk to his doctor -- he should be able to give better advice and give him a through physical and hopefully get things working again.

Now if he is on any kind of SSRI (IE: Prozac, Zoloft, etc) those are terrible on sexual performance for many (not all) people -- they can really dull any sensation. What meds is he taking?

Guest1
09-03-07, 09:27 PM
thanksI'm not a medical person, but perhaps it has to do with his focus problems. If he has trouble staying fully focused (which many ADDers -- even guys have trouble with) he may not get all the way there. It also could be a medication side effect -- not a common one that I've heard of with stimulent medication which is what most ADD meds are, but everyone responds a bit differently to medication. I'd encourage him to talk to his doctor -- he should be able to give better advice and give him a through physical and hopefully get things working again.

Now if he is on any kind of SSRI (IE: Prozac, Zoloft, etc) those are terrible on sexual performance for many (not all) people -- they can really dull any sensation. What meds is he taking?

HelpMeFocus13
09-08-07, 09:51 PM
My hormones are way out of whack because I'm hypopituitary stemming from a childhood traumatic brain injury. ADHD is only part of this.

I used to think it was all unrelated, but the more research I conducted on my conditions, the more I realized they were connected.

I'm not saying that everybody who has ADHD has hormonal imbalances, but keep in mind that hormonal production begins in the brain.